Format

Send to

Choose Destination
Gastroenterol Clin Biol. 1999 Mar;23(3):403-6.

[Cryoglobulinemia and hepatitis c: worsening of peripheral neuropathy after interferon alpha treatment].

[Article in French]

Author information

1
Service de Médecine Interne, Centre Hospitalier Universitaire Pitié-Salpêtrière, Paris.

Abstract

We report 4 cases of peripheral neuropathy induced by type II IgM kappa mixed cryoglobulinemia associated with hepatitis C virus infection. Worsening of peripheral neuropathy was observed 2 to 13 weeks after the initiation of interferon. The evolution of the hepatic and neurological diseases did not coincide, as all patients decreased or normalized transaminases with interferon. After stopping interferon, peripheral neuropathy worsened (1 case), stabilized (1 case), improved (2 cases). Low doses of interferon alpha may cause worsening of peripheral neuropathy in patients with hepatitis C virus infection associated with mixed cryoglobulinemia.

PMID:
10384347
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Masson (France)
Loading ...
Support Center